Doctor insights on:
L-PAM or: Melphalan is l phenyalanine mustard, one of the oldest alkylating agents. Yes, resistance occurs. Also dns damage can be associated with leukemia. These agents are uncommonly used today, used to be the agent in breast cancer, now never used, and may still be used in blood/lymphatic malignancies. ...Read more
Alkylating agent: Melphalan or Alkeran, (melphalan) is a chemotherapy drug belonging to the class of nitrogen mustard alkylating agents. An alkylating agent adds an alkyl group (CnH2n+1) to DNA. It attaches the alkyl group to the guanine base of DNA, at the number 7 nitrogen atom of the imidazole ring and destroys DNA function of the cell. First recognized by Karnofsky when mustard gas used in World War I, mortality resulted from destroying WBC’s He helped develop nitrogen mustard as a chemotherapeutic agent ...Read more
Not able: For the most part the chemotherapeutic effects of many of the agents is to destroy the structure of the nuclear DNA. The Repairi mechanisms to allow cytotoxic repairs and as such preservation of tumor growth doesn't exist. Rather the malignant stem cells occupying a tumor do contain such enzymes and as such the stem cells are preserved and results in regowth of tumor . ...Read more
Mult.Myeloma relapsed after treatment with velcade (bortezomib), (bortezomib) melphalan&dexamethasone. Melphalan stopped in dec, velcade (bortezomib) in april. Now takes carfilzomib& dexamethasone fever39.5. No infections.What causes fever?
Fever could be side : Effects of the chemotherapeutic agents and steroids considering there's no blood infection. Tylenol (acetaminophen) should help control the fever. Follow up with your oncologist. God bless you! http://www.Livestrong.Com/article/36171-herbs-cancer/. ...Read moreSee 1 more doctor answer
The doctor prescribed melpalan, velcade (bortezomib) and dexamethasone for 78 yrs old male with multiple myeloma. He later increase the dose of melphalan from 10 mg to 14 mg despite the treatment progress. Is this warranted considering high AST and alt?
Speak with physician: The best advice at this point is to speak with the treating physician and ask for an explanation regarding the increase in the medication given the progression of disease on the current treatment. If you are not satisfied with the explanation then by all means seek a second opinion consultation. At times, changes in regimens are easily explained; don't be afraid to ask. ...Read more
There are none...: Even the strongest opiates only "take the edge off" for people in chronic pain. Meds are only one part of dealing with the pain. A useful tool, but pain is so necessary for survival that we are not "allowed" to monkey with it much. In acute pain, the transition from miserable to less miserable can be great. In chronic pain, it's just part of the plan. ...Read more
So call your doc: This is the HT public information site.We are thousands of volunteer docs based primarily in the US who answer medical questions.We do not offer treatments. State medical boards require a physician/patient relationship,a retrievable record,recent exam with vital signs for prescribing.Failure to do so can lead to loss or restriction of license. It may seem minor to you but it is not. ...Read moreSee 1 more doctor answer
Sometimes: Sometimes they are. For the most part, expired drugs simply lose potency once past their expiration date. There are, however, some drugs that actually become harmful if taken after they expire. As such, it is best to throw out any medications you have after a year. ...Read more
ASPRIN: Actually no one has decided on 'safest'. Asprin has been around since before you were born and unless you take too much (yes, too much of anything isnt good) most people are okay with it. If the pain it too severe for asprin you need to know what causes it. Good diagnosis is called for. See the dr. ...Read more
Applies to skin: Topical just refers to how a medication is applied. In this case to the skin and is meant to treat local skin problems. Some meds are applied to the skin but are meant to be absorbed into the body in which case we use the term "transdermal" since it is meant to pass through the skin to affect the whole body. ...Read more
Why R you depressed?: If your depression is affecting your life and/or those around you and you have trouble dealing with it or not knowing how to etc..It is very reasonable to seek help, either from a therapist, your physician/nurse, or both. Psychotherapy may be adequate for some, others may need both meds (many choices, depending on your symptoms/needs) and therapy. Consult doc. Good luck. ...Read moreSee 2 more doctor answers